Psychology Questions


QHi, Dianne here, age 46, long time sufferer of anxiety/depression.?

I've upped my Lexapro from 10 mg to 15 mg. I've been on the 15mg for about 3 weeks. Still very depressed, won't go out of the house, can't go to work. Lexaporo's pamphlet says to take 10mg for severe depression. My therapist says that I might need to be on 50 mg? I am afraid of all the weight gain etc. I was on Paxil for 17 years for anxiety with great success, but it stopped working. Anyone have any suggestions.....I really don't want to be on anything. I have such bad symptoms that I can hardly function. I am in a bad marriage and I'm going through memopause. I have a clean bill of physical health????



Any suggestions......I am so afraid of weight gain. Should I give the Lexapro more time......I've been on it since Dec. Hormones are "within range" which sounds silly to me since I'm menopausal???

6 answers

This question still have no answer summary yet.
#1larkAnswered at 2012-11-05 00:47:57
Hi Dianne,
I'm a 24 year old recovering bulimic with depression, anxiety and OCD. In the beginning of my recovery I was doing amazing. It wasn't until I went to a undereducated Psychiatrist that I started getting severe anxiety and depression. He put me on Lexapro then took me off for a period then put me back on. Lexapro made me feel completely helpless and emotionless. I never wanted to leave the house and at one point when I was taking a shower I thought I was a demon. It made me think incredibly dark thoughts and I became suicidal. My usual therapist sent me to a Psychiatrist because she wanted me on Adderall, not depression meds. I'm now on Adderall and doing much better. But now I suffer from anxiety because of the experience I had on Lexapro. I get scared if I have the slightest bit of foreign feelings because I think I'll have a dark spell again...the anxiety kicks in real fast. Please ask your doctor if there are any other types of meds you can take. I would never suggest Lexapro to anyone. A lot of my friends have taken it and they've all said that it too was a terrible experience.
#2priscilaAnswered at 2012-11-20 09:14:34
If you've been at it since December without any results , then it's time to try something else . My sister took Lexapro ( or something similar) and did gain some weight. This affected him deeply , and basically do whatever . I have very severe depression / anxiety ( sister has severe depression ) . We have been in and out of various medicines and are not the same . Each individual has a different chemical imbalance and have different reactions to medications. I stopped wanting to meet friends and had no motivation to go out and get a job or join some groups for fun . (Now I'm in college ) I stayed inside the house and went to sleep . In the last month I have been able to overcome this with the help of the medications I am . I am currently in the highest dose of Effexor and Paxil . I am also taking Xanax . It is excellent for calming nerves and make you feel very relaxed . It can become addictive , but that's true for almost every depression med . I know you do not want to be on drugs . (I know I do not! ) But first get drugs to get yourself on the right track to recovery. Then , as you continue working with your therapist and doctor , it may take to be able to gradually reduce the dose or even stop altogether .
#3eliasAnswered at 2012-11-24 14:47:34
Dianne , I think if you get marriage counseling or if absolutely necessary to leave the marriage , can help your anxiety and depression . I'm sure you've heard that before, though. my mother is going through the same thing. even though I have 35 years , stresses me know that my mom has to go through these things . I'm so sorry you are going through this. maybe if you changed medications . maybe something like the old school as Prozac . I had no weight gain with that. everyone is different , however . Menopause causes weight gain so it is difficult to know whether it would be drug or menopause . you are in my prayers .
#4Sabrina GoodridgeAnswered at 2012-11-29 05:51:32
Their concerns are unfounded . Many studies show greater efficacy with the addition of a second antidepressant instead of merely increasing the level of one. This is also more efficatious if drugs are in different classes with different action mechnisms . Lexapro effectiveness based linearly only 30 mg per day. Somewhat greater than this would not be beneficial . I've never had anyone to take more than 20mg/day before adding another drug . Lexapro may not be working so well for you , since it belongs to the same class as Paxil . A very good antidepressant that works well with the SSRI class that is Wellbutrin Lexapro belongs . Studies have shown a marked response regarding depressive tendancies when Wellbutrin was added to another antidepressant . Wellbutrin is well tolerated and not associated with many side effects . The increase in weight is minimal, if any. The only side effect to worry about is if you smoke . Smoking lowers the seizure threshold. Smoking while taking Wellbutrin may predispose someone to seizures . Wellbutrin also makes an ER (extended release ) , the formula should only be taken once daily . I have seen very good results from this combination . Talk to your therapist about this option and see what they think . If you still have questions , contact your doctor for more answers . Hope this helps Good Luck !
#5swanAnswered at 2012-12-02 23:35:38
I have heard that there are two types of drug abuse, one is where you take something you should not, is one that you should not drink. When my now ex first diagnosis of bipolar disorder, he did not like the idea of ​​taking drugs for the rest of his life, but accepted that she would have to. His example made it easier for me to accept the same when I was being diagnosed (one of which is chronic major depression). First, do not worry about the weight. I doublechecked in http://www.rxlist.com (an excellent resource, by the way - is affiliated with WebMD) and no weight problems related to Lexapro. The only thing was that about 3% of people in clinical trials had a loss of appetite. Wish I had gotten side effects. I also take Lexapro, 20 mg / day along with Wellbutrin SR, 300mg/day. Before I started the Wellbutrin, I was on 30 mg / day Lexapro and was barely keeping my head above water refers depression. When I was on 20 mg / day Lexapro alone, I was not doing very well. It took the highest dose to be effective.
Not being a doctor but being an informed patient, I suggest you let 'em Lexapro increase as needed up to 30 mg / day before trying something else. I mean 30 mg / day, because according to my psychiatrist, which is the maximum approved dose. I was surprised that his therapist suggested 50 mg / day. Now you may find yourself in the position of 1luv. Reading about your answer, do not think his problem was Lexapro itself but the nature of his depression. There are three brain chemicals involved in depression, serotonin, dopamine and norephenipherine. Lexapro is only serotonin, which for many people is exactly what they need. I can take Adderall for ADHD and found that, along with the Lexapro helped with depression. Lexapro did not do much w / or Adderall. One day I told my psychologist and he said that Adderall increases dopamine levels. BINGO! I had been reading on my own and knew about Wellbutrin targets dopamine levels. I talked to my PDOC of it and try adding Wellbutrin to the mix. It worked! 1luv, depression may be related to dopamine serotonin-related. That may be why it did not help and made Lexapro Adderall. As Lexapro be a
#61st graderAnswered at 2012-12-10 20:03:20
Hey , Dianne , menopause could be aggravated his depression ? My understanding of menopause ( and I'm only in my 30s , so I have a few more years to go ) is that your hormones go a bit crazy . And you can gain weight from that, too. If you're so bad it can not work , being in medicine that allows a measure of normality is better than being incapacitated . Maybe if you find the medicine that helps enough , you can add an exercise program ( even if it's just walking) to offset the weight gain . And being in a bad marriage can also exacerbate emotional problems , too.
Anonymous Sign In Sign Up
Add Answer of
Hi, Dianne here, age 46, long time sufferer of anxiety/depression.?

Did this answer your question? If not, ask a new question.

Related Answers